Alert archive / Iowa / Heat Advisories in 2021

Heat Advisory 7, NWS Quad Cities, IA

August 23, 202111 counties in Illinois; 18 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this heat advisory at Aug 23, 2021, 2:45 PM CDT for 11 counties in Illinois; 18 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Aug 24, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2021, 2:45 PM CDT (19:45 UTC)
In effect from
Aug 24, 2021, 12:00 PM CDT
Expired
Aug 24, 2021, 8:00 PM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA
All 31 counties

Benton County, IA, Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WWUS73 KDVN 231945
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
245 PM CDT Mon Aug 23 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018-
024>026-034-035-MOZ009-010-240345-
/O.NEW.KDVN.HT.Y.0007.210824T1700Z-210825T0100Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau-
Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
245 PM CDT Mon Aug 23 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and north central, northwest and west central 
  Illinois.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...This is the first of several days which
  could see dangerous levels of heat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
5 follow-up statements
902 
WWUS73 KDVN 240039
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
739 PM CDT Mon Aug 23 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018-
024>026-034-035-MOZ009-010-241100-
/O.CON.KDVN.HT.Y.0007.210824T1700Z-210825T0100Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau-
Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
739 PM CDT Mon Aug 23 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
TUESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and north central, northwest and west central 
  Illinois.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Dangerous levels of heat are possible
  through much of this week and additional headlines may be 
  needed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn

Uttech
471 
WWUS73 KDVN 240817
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
317 AM CDT Tue Aug 24 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018-
024>026-034-035-MOZ009-010-241630-
/O.CON.KDVN.HT.Y.0007.210824T1700Z-210825T0100Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau-
Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
317 AM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and north central, northwest and west central 
  Illinois.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Dangerous levels of heat and humidity are 
  possible through much of this week and additional headlines may 
  be needed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

DC

www.weather.gov/dvn
100 
WWUS73 KDVN 241409
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
909 AM CDT Tue Aug 24 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018-
024>026-034-035-MOZ009-010-242215-
/O.CON.KDVN.HT.Y.0007.210824T1700Z-210825T0100Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau-
Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
909 AM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and north central, northwest and west central 
  Illinois.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...High levels of heat and humidity are
  expected to linger through much of this week.  
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
056 
WWUS73 KDVN 242026
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
326 PM CDT Tue Aug 24 2021

IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018-
024>026-034-035-MOZ009-010-250100-
/O.CON.KDVN.HT.Y.0007.000000T0000Z-210825T0100Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau-
Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
326 PM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and north central, northwest and west central 
  Illinois. 

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

* ADDITIONAL DETAILS...High levels of heat and humidity are 
  expected to linger through much of this week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

12
603 
WWUS73 KDVN 242314
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
614 PM CDT Tue Aug 24 2021

IAZ051>054-063>068-076>078-ILZ007-009-015>018-024-250015-
/O.CAN.KDVN.HT.Y.0007.000000T0000Z-210825T0100Z/
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Carroll-Whiteside-Rock Island-
Henry IL-Bureau-Putnam-Mercer-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, 
Bettendorf, Sigourney, Washington, Wapello, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
and Aledo
614 PM CDT Tue Aug 24 2021

...HEAT ADVISORY IS CANCELLED...

Thunderstorms and their rain-cooled outflow have lowered
temperatures and heat index readings well below advisory levels.
Thus the Heat Advisory has been cancelled early.

$$

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-250100-
/O.CON.KDVN.HT.Y.0007.000000T0000Z-210825T0100Z/
Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, 
Memphis, and Kahoka
614 PM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Missouri, east central and 
  southeast Iowa and north central, northwest and west central 
  Illinois. 

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

* ADDITIONAL DETAILS...High levels of heat and humidity are 
  expected to linger through much of this week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

12

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this heat advisory went out at Aug 23, 12:14 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 23, 12:14 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1214 PM CDT Mon Aug 23 2021

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 349 AM CDT Mon Aug 23 2021

Thunderstorms developed during the early morning hours, in
response to an increasing low level jet and substantial moisture
transport into the area. Storms extended from central Iowa
through southwest Wisconsin. Early morning temperatures were in
the 60s across the area, with a light southeast breeze under 10
mph.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 349 AM CDT Mon Aug 23 2021

The main forecast issues in the short term period are
considerations of heat headlines today, as well as storm trends
this morning and later tonight.

In the near term, the line of elevated storms that has developed
northwest of the forecast area early this morning is being handled
poorly by most CAMS. The 06z NamNest appears to be catching on to
recent trends, albeit about 2-3 hours slow. This model depicts
continued southeast development this morning, with the highest
coverage of storm over the NE half of the forecast area. This
appears to be a reasonable forecast based on LLJ and moisture
transport progs. Storms threats will be locally heavy rain and
perhaps some small hail. Storm maintenance into this afternoon is
very much in doubt and have opted to keep the afternoon hours dry
for now.

Convection and lingering clouds are complicating factors for
reaching the 100-105 degree heat advisory today. Cannot discount
some areas along the western fringe of the forecast area reaching
criteria for a few hours this afternoon, but am expecting most
areas to stay in the 90s so will hold off issuing an advisory.

For tonight, the far north is in the SPC Marginal Risk area, for a
potential late night MCS with strong wind threat. Confidence in
this scenario is low.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 349 AM CDT Mon Aug 23 2021

Tuesday through Thursday the area looks to be near the "Ring of
Fire" with a subtropical ridge /heat dome/ extending from the
Southwest through the Southern Plains and into the Ohio Valley, and
stronger mid level flow /main belt of westerlies/ extending across
the Upper Midwest and Great Lakes. This is a favorable setup for
gusty storm complexes, as they form and ride along the edge of the
intense heat and periphery of the stronger flow. Pinning down the
exact track of these MCSs will be difficult until within 12+ hrs
due to complexities of potential MCVs and location of convective
boundaries. At this time the general signal favors near to just
north of our area for potential MCSs Tuesday through Thursday, but
unless we're directly under the center of the upper level ridge
which is not the case there's always a concern of propagation of
convection further south from model depictions into the higher CAPE
and deeper moisture. So, we will have to be monitoring for some
possibility of mainly nocturnal MCS activity impacting portions of
the area with a strong/severe wind threat and also locally heavy rain.
Potential is there for parts of the area to see heat indices into
heat advisory criteria of 100 to near 105 degrees each day Tuesday
through Thursday, but limited confidence exists on temperatures given
convective debris/outflow boundary potential. Thursday seems to offer
the greatest uncertainty on temperatures with a growing consensus
signal of the upper ridge breaking down and a convectively enhanced
backdoor front in/near the area.

Friday through Sunday the hot and humid conditions look to return,
with heat headlines possible as we'll reside near an amplifying
upper ridge over the Ohio Valley, with broad southwest flow developing
in response to a digging trough across the Intermountain West.
Temperatures look to potentially be around 10+ degrees above normal.
As it looks now, storm chances should once again increase over the
latter portion of the weekend as the upper trough ejects and sends a
cold front through the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 1212 PM CDT Mon Aug 23 2021

The thunderstorm cluster that moved through the area has exited
east and reduced in size that it's no longer in the vicinity of
terminals, but continues over central and west central Illinois.
This moved along a warm front, which is forecast to lift north
today and tonight. There could be another round of storms, mainly
over northern Iowa and far northern Illinois tonight. This is not
currently in any TAF, but will be monitored once confidence on
timing and placement grows. Otherwise, expect southeast to south
winds and warm humid VFR weather.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...RP Kinney
SHORT TERM...RP Kinney
LONG TERM...McClure
AVIATION...Ervin
Hazardous weather outlook, Aug 23, 4:28 AM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
428 AM CDT Mon Aug 23 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-240930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
428 AM CDT Mon Aug 23 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Expect scattered thunderstorms this morning over much of the
outlook area. The main threats will be pockets of heavy rain, and
possibly some small hail.

Afternoon heat indices in the 90s will be common across the
outlook area. Depending on the amount of cloud cover, some
locations west of Highway 218 and Interstate 380 could see values
around 100 degrees for a few hours.

More thunderstorms are possible tonight, mainly north of
Interstate 80. The main hazard will be heavy rain. There is a low
risk of damaging winds north of U.S. Highway 20.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Thunderstorms are possible mainly north of Interstate 80 Tuesday
morning, and again Tuesday night. There is a low risk of damaging
winds. Depending on cloud cover, some locations could see heat
index readings in the range of 100 to 105 degrees Tuesday afternoon.

Periodic chances for storms will continue Wednesday through Sunday.
The threat of severe weather during this time period remains
uncertain.

.SPOTTER INFORMATION STATEMENT...

There is a low chance of spotter activation tonight, mainly north
of U.S. Highway 20.

RP Kinney/McClure

In the hours before

Local storm report, Aug 23, 9:31 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
931 AM CDT MON AUG 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     HEAVY RAIN       2 WSW CEDAR RAPIDS      41.96N 91.70W
08/23/2021  M1.20 INCH       LINN               IA   TRAINED SPOTTER

            RAIN SO FAR.

&&

HAASE
Local storm report, Aug 23, 11:14 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1114 AM CDT MON AUG 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     HEAVY RAIN       1 ENE FAIRFAX           41.93N 91.76W
08/23/2021  M1.42 INCH       LINN               IA   TRAINED SPOTTER

            TOTAL RAINFALL THIS MORNING.

&&

HAASE
Special weather statement, Aug 23, 11:31 AM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1131 AM CDT Mon Aug 23 2021

ILZ026-035-231700-
Warren IL-McDonough IL-
1131 AM CDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of southern Warren and
northeastern McDonough Counties through NOON CDT...

At 1131 AM CDT, Doppler radar was tracking a strong thunderstorm over
Roseville, or 12 miles south of Monmouth, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Little Swan Lake around 1140 AM CDT.
  Prairie City around 1150 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4063 9072 4081 9071 4082 9044 4060 9045
TIME...MOT...LOC 1631Z 272DEG 24KT 4073 9062

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Ervin
Special weather statement, Aug 23, 2:24 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
224 PM CDT Mon Aug 23 2021

ILZ007-009-232000-
Whiteside IL-Carroll IL-
224 PM CDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of northeastern
Whiteside and southeastern Carroll Counties through 300 PM CDT...

At 224 PM CDT, Doppler radar was tracking a strong thunderstorm over
Milledgeville, or 12 miles north of Sterling, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northeastern
Whiteside and southeastern Carroll Counties, including the following
locations... Carroll County Fairgrounds, Hitt and Penrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4195 8986 4207 8980 4206 8968 4193 8969
      4193 8963 4187 8963
TIME...MOT...LOC 1924Z 280DEG 28KT 4197 8973

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Ervin

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 11:31 AM CDTSpecial Weather StatementDVNWarren29 min
Aug 23, 2:24 PM CDTSpecial Weather StatementDVNCarroll36 min
Aug 23, 5:40 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque65 min
Aug 23, 6:49 AM CDTSpecial Weather StatementDVNJohnson, Jones56 min
Aug 23, 8:15 AM CDTSpecial Weather StatementDVNJohnson, Linn, Louisa, Muscatine, Washington45 min

Nearby

Heat Advisories in Iowa, 2021Heat Advisories in Illinois, 2021Heat Advisories in Missouri, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.